Blood thinner : Am taking eliquis for blood... - AF Association

AF Association
18,040 members21,793 posts

Blood thinner

vivina5
vivina5
14 Replies

Am taking eliquis for blood thinner and am gaining so much ...I used warfare before but can't take anymore injection every week...am looking for natural drug now like fish oil vitamin e turmeric and saw palmetto. Any one uses this knd of herb for afib.

Thank you

Divina

14 Replies
oldestnewest
Clareowenpearcy

I posted the same concerns just a few days ago! Since starting Xeralto I have gained weight too & I think it is due to the meds. Now I was on bisoprolol for 9 weeks prior to starting the Xeralto and that also causes a weight gain! Are you on a beta blocker by chance?

Reply
vivina5

Yes am taking blood pressure pills

Reply
Clareowenpearcy

That could be the culprit! I was talking to my Afib nurse today and she assured me that Xeralto would not course a weight gain but the bisoprolol I was on for 9 weeks previous to taking the Xeralto could definitely be the cause of my weight gain. Since stopping the beta blocker I have already lost 4lbs

in 2 weeks.

Reply
Clareowenpearcy

Lol, not "cause" weight gain.

Reply
CDreamer

It is a perenial question and the answer is - no. There is no reliable, tested product and no clinical trials and no tests efficacy. One could argue that there are no clinical trials for various reasons but that would get too political.

Be very careful with herbal products as they do interact with anti-coagulants. I recently asked my herbalist about drinking Tumeric lattes and she said that whilst having a few of them a week would not be enough to interact, taking the active ingredient curcummin as a herbal tablet would. On its' own you would not know if it is effective or not.

Would you risk having a stroke? I know I would't and therefore I put up with being unable to lose the pounds I would very much like to and focus on health and fitness, eating healthy and exercising as and when I can.

3 likes
Reply
MarkS

I agree with CDreamer.

When you mention injections, warfarin isn't injected. Do you mean blood draws to test INR? If so, perhaps get a finger prick monitor (Coaguchek). I've been using one for the last 8 years, testing once a week with no problem. I takes about 2 mins in total to test.

Warfarin is a natural anti-coagulant by the way.

2 likes
Reply
vivina5
vivina5
in reply to MarkS

Sorry warfarin is rat poison. How can be natural can you explain it for me...next week am going to talk to my doctor to be back checking my INR again...yes it's hurt the injection

Reply
MarkS
MarkS
in reply to vivina5

Warfarin is produced from mouldy silage made from sweet clover. It was originally identified when cattle died from eating spoiled hay made from sweet clover.

Like many medicines, such as aspirin, paracetamol and eliquis, if given in excess then it can kill and warfarin was originally used for that purpose to kill rats.

The great thing about warfarin compared with other natural anti-coagulants is that its effect can be measured rather than guessing. That doesn't have to be done by using a needle to draw blood. Most modern surgeries use finger prick devices now and you get the results instantly.

1 like
Reply
Geza10

i am on apixaban and had no weight gain i do watch my food intake and keep moving it does get more challenging as we get older to keep the weight off even if you are not taking anti clotting drugs

2 likes
Reply
vivina5
vivina5
in reply to Geza10

I don't I crave so much carbohydrates

Reply
Geza10
Geza10
in reply to vivina5

if you can find a natural replacement for apixaban i would be very interested at present i have a lady who treats me on a homeopathic level she controls my well being so i am much more chilled out she said i can have an alternative to apixaban it would do the same job but will not harm my body over a long period. These pharmaceutical drugs she believes are money orientated she said there is natural remedies which do the same job.

I trust her but you only have one chance and do I take that chance with a possibility of a stroke.

Reply
Gmc54

Look on Youtube for videos by Sanjay Gupta. He is a cardiologist ar York hospital. He has an excellent video about replacement remedies for afib blood thinners. Everyone who is considering replacements should watch this.

1 like
Reply
vivina5
vivina5
in reply to Gmc54

Thanks I will watch

Reply
Harfly

I have been on Apixaban for nearly a year and no weight gain noticed..... I'm a wee bit plumper these days but that's more my age and stage in life..... x

1 like
Reply

You may also like...